Arkansas, 2021

Flash Flood in Arkansas, June 1, 2021

June 1, 2021 · NWS LZK · 1 event in 1 county or zone

Through the first week of June, slow moving storm systems aloft, clouds, and areas of rain kept temperatures down. There was enough rain to cover Highway 67 with water near Donaldson (Hot Spring County) on the 1st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Through the first week of June, slow moving storm systems aloft, clouds, and areas of rain kept temperatures down. There was enough rain to cover Highway 67 with water near Donaldson (Hot Spring County) on the 1st. In the twenty four hour period ending at 700 am CDT on the 2nd, two to three inches of rain dumped at Antoine (Pike County), Jessieville (Garland County), and Murfreesboro (Pike County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 1, 5:37 PM CST, 30 minutes earlier.

Area forecast discussion, Jun 1, 5:37 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
637 PM CDT Tue Jun 1 2021

.AVIATION...
Showers and a few thunderstorms continue across the southeast half
of the state. These will become more scattered after midnight. Low
ceilings will continue, and fog in the north. MVFR to LIFR
conditions are expected through much of the period. Some
improvement is anticipated Wednesday afternoon.

&&

.PREV DISCUSSION...(ISSUED 251 PM CDT Tue Jun 1 2021)
SHORT TERM...Tonight Through Thursday

Quite the contrast in temps and dewpoints across the state this
afternoon as a warm front attempts to lift north into the area.
While locations across northern Arkansas are flirting with record
low highs, southern and portions of central AR have climbed to
near 80 F with dewpoints in the lower 70s F.

The moist airmass will remain over the area and as an H500
shortwave lifts northeast within the SW flow showers and
thunderstorms will continue to develop across much of the area.
Much of northern AR has seen between 0.5 to 2 inches of rainfall
and any additional rain could lead to a flash flood threat. Also,
the thunderstorms that develop across southern Arkansas through
the evening hours could provide some locally heavy rainfall
and an isolated flash flood threat.

The sfc low located to the SW of the area this afternoon will
also begin to lift to the northeast and from Wednesday to Thursday
will bring an end to the precip from NW to SE across the state.
With the accompanying H500 trough overhead slowly shifting east,
precip chances won't wrap up quickly. Below average temperatures
will remain across much of the N/NW through the period with near
to slightly above average values across the S/SE.

LONG TERM...Thursday Night Through Tuesday

With the continued focus for convection along the Gulf Coast, the
threat of any POPs will remain in southern Arkansas through the end
of the week. By the weekend a negatively tilted trough will kick up
a closed low out of Texas and provide an increased chance for
showers and thunderstorms to overspread the state. A weak upper
ridge will attempt to build over the SW CONUS by early next week
with rain eventually tapering off from the west.  ECMWF is slower
than the GFS with rain chances lingering through the middle of the
week. Forecasted temperatures will remain below normal through the
entire period due to enhanced cloud cover and rain chances.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Wednesday morning FOR Baxter-Boone-
Conway-Fulton-Izard-Johnson-Logan-Marion-Newton-Perry-Pope-
Searcy-Sharp-Stone-Van Buren-Yell.

&&

Aviation...51
Hazardous weather outlook, Jun 1, 2:33 AM CST, 15 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
333 AM CDT Tue Jun 1 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
333 AM CDT Tue Jun 1 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and a few thunderstorms will become more numerous through
this afternoon and evening. Some strong to briefly severe
thunderstorms could be seen across mainly the southern half to
third of the state. Strong winds will be the primary threat with
the strongest storms...along with some marginally severe hail also
possible. Some areas of heavy rainfall could also be seen through
tonight...with an increased flash flood threat as a result over
western...northwestern and into northern sections of the area.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

For the middle of the week...scattered mainly afternoon and
evening showers and thunderstorms will be possible. By the weekend
however...showers and thunderstorms will become more widespread
as a slow-moving upper level system affects the state. Showers and
thunderstorms will remain likely into early next week. Rain could
be heavy at times...and this could lead to the threat of flash
flooding...especially in areas that received heavy rainfall early
this week. Some rises on area rivers and streams are possible as
well.

At this time...the threat of strong to severe thunderstorms is
low Wednesday through Monday.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The radar

The Little Rock radar (KLZK), 90 km away, was scanning. The volume nearest the first event began at 00:05 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Hot Spring

When
June 1, 6:07 PM CST to 9:07 PM CST
Where
Hot Spring County, 0.69 mi N of Donaldson to 0.83 mi NNW of Donaldson
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.240, -92.920

Water covered Highway 67 and Front Street in Donaldson.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 962292.